Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The strong open set condition
in the random case

Author: Norbert Patzschke
Journal: Proc. Amer. Math. Soc. 125 (1997), 2119-2125
MSC (1991): Primary 28A80; Secondary 60D05, 60G57
MathSciNet review: 1377002
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: To describe some fractal properties of a self-similar set or measure, such as the Hausdorff dimension and the multifractal spectrum, it is useful that it satisfy the strong open set condition, which means there is an open set satisfying the open set condition and, additionally, a part of the self-similar set must meet the open set. It is known that in the non-random case the strong open set condition and the open set condition are equivalent. This paper treats the random case. If the open set condition is assumed, we show that there is a random open set satisfying the strong open set condition. Further, we give an application to multifractal analysis of the random self-similar fractal.

References [Enhancements On Off] (What's this?)

  • [AP] M. Arbeiter and N. Patzschke, Random self-similar multifractals, Math. Nachr. 181 (1996), 5-42.
  • [F] K. J. Falconer, The multifractal spectrum of statistically self-similar measures, J. Theoret. Probab. 7 (1994), 681-702. MR 95m:60076
  • [PZ] N. Patzschke and U. Zähle, Self-similar random measures IV. - The recursive construction model of Falconer, Graf, and Mauldin and Williams, Math. Nachr. 149 (1990), 285 - 302. MR 92j:28007
  • [S] A. Schief, Separation properties of self-similar sets, Proc. Amer. Math. Soc. 122 (1994), 111 - 115. MR 94k:28012

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 28A80, 60D05, 60G57

Retrieve articles in all journals with MSC (1991): 28A80, 60D05, 60G57

Additional Information

Norbert Patzschke
Affiliation: Fakultät für Mathematik und Informatik, Friedrich–Schiller–Universität Jena, D–07740 Jena, Germany

Keywords: Random fractals, (strong) open set condition, multifractals
Received by editor(s): January 16, 1996
Received by editor(s) in revised form: February 7, 1996
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society